I don't know if anyone is able to help me figure this out or has had any of these similar issues, but I'm going to give it a shot....
About 4 weeks ago, my BP out of nowhere skyrockets, I call my endo, I'm maxed out on Lisinopril/HCTZ so my endo adds in Coreg 12.5mg. This works for my BP and lowers it. About a week after taking it, my face swells, which coupled with a sinus infection makes me miserable and at the time, I write off the swelling as part of the sinus trouble. A week later, I start Victoza to see if that will help my postprandial BGs. It works well, but the side effect of nausea makes me not able to tolerate it so I discontinue it. This past weekend, my BP starts to creep up again, so another call to the endo, and we're increasing the Coreg. But as my BP is increasing, so is my BGs. I wake up on Tuesday at 350 with moderate ketones. After dealing with being high all day and large ketones and throwing up, I decide to head to the emergency room. They keep me overnight and let me go. I woke up this morning my face is super swollen again. I still haven't completely cleared the ketones and on a 200% increase on my basal, I'm barely able to stay under 200.
I don't know if this is an issue with Coreg or something else? I just know that waking up with my face swollen makes me extremely nervous.
If anyone has any ideas, I'd be appreciative!
A few years ago I developed swelling in my ankles and my BP went fairly high (170/80 which is not normal for a 20-something), and they said it could be kidney failure, heart problems, etc. etc. I had everything thoroughly checked out and it all came back normal. I still have problems with my BP being high sometimes and normal at others so am not on BP medication, although I wonder if I should be. About six weeks ago I had issues where my heart rate went crazy along with my BP skyrocketing and I ended up in emergency, and they noted the swelling in my ankles and that my BG had been high for a few weeks prior (it's still high—or, rather, I'm taking a LOT more insulin than I used to so it's NOT high), so they kept me overnight and did all sorts of tests and, again, all came back normal. (Apparently now I just have "supraventricular tachycardia" which means my heart generates rogue electrical signals and goes too fast sometimes. I've had a few episodes since but none as extreme as the first.) It still bothers me because I don't think having off and on high BP and swelling and heart rate issues is at all normal for someone in their late 20s/early 30s ... but all the extensive testing came back normal ...
Anyway, sorry for the rant there, I'm not sure it helped any except that I can relate! I can't really help other than suggesting that swelling and high BP can be a sign of kidney or heart problems so be sure to get those checked out. It could also be a reaction to the medication—medications can cause all kinds of weird side effects, and I swear the swelling in my ankles is worse the times I've been on BP medication than when I'm not. Maybe having high BGs (and dehydration) might affect it as well, I'm not sure. I would definitely follow up with your endocrinologist and GP, and hope you figure it out soon.
My ex's mom had a severe allergic reaction to lisinopril (???) could that be it?
Facial swelling is indication of serious allergic response. It didn't come before the use of Coreg, so inform the Endo that you have serious facial edema & ask for a call back today. Or go back to the ER for treatment.
I don't understand why the ER didn't give you something to combat it. They were treating other events, I guess.
The reason this is serious is that it's close to causing edema over your air intake.
Do not hesitate in calling him as you're getting to a weekend.
Thanks for the suggestions! Sagwabetes, you were right... I'm allergic to the Lisinopril and have apparently been so for awhile. I've had major GI issues, swelling, and just increased allergic responses for over a year and now that I've stopped, at my endo's request, the Lisinopril, it's all gone! However, my body needs something other than the Coreg to keep my BP down, but at this point, we're just letting my body clear things.
Thanks again for the help!
I was placed on Lisinopril to protect my kidneys and my face swelled. The doctor took me off it because I had an obvious allergy. Then, he placed me on Cozaar and I have done well since.